Updated: June 21, 202118:52
A man from Vienna suffered a thrombosis after being vaccinated with Astrazeneca. In his case, the serious side effect ultimately even led to an amputation.
It is a very rare side effect of corona vaccination with the Astrazeneca vaccine: thrombosis. But it can sometimes have dramatic effects, as a case from Vienna shows. For one man, the story of suffering ultimately ended with an amputation. However, vaccination may not have been responsible for this alone. That reports echo24.de* with reference to an interview of the person concerned with the Austrian newspaper Today.
The vaccine from the manufacturer Astrazeneca made headlines over and over again in recent months. A big topic here: the rare but serious ones Side effects of Vaxzevria*, as the vaccine is now called. In some cases, a corona vaccination can cause a coagulation disorder.
Astrazeneca: After vaccination – man needs amputation because of thrombosis
The preparation is therefore by the Standing Vaccination Commission in Germany Recommended only to people over 60 years of age*. Because although researchers now probably know the cause of the thrombosis triggered by the corona vaccination, treatment is unfortunately not always successful.
In Germany, too, numerous cases of so-called sinus and cerebral vein thromboses are now known. Individual fates like that of the Viennese, however, are rarely made public.
Astrazeneca vaccination: man suffers pulmonary embolism and thrombosis
How today.at reported that Goran D. suffered a pulmonary embolism and thrombosis in his right leg. “I’ve never had problems, never been sick, didn’t have to take any pills – until March 13,” the 50-year-old is quoted as saying.
Accordingly, the Viennese had already received his first vaccination with Astrazeneca on February 19. The man had a fever three weeks later. Neither the family doctor nor a clinic would initially have recognized the thrombosis afterwards. Although Goran D. said he even spat blood.
Corona vaccination: Man from Vienna did not receive an “acute intervention”
Then on March 13th everything turned dramatic. “I’ve never had such pain in my whole life. My leg was white, blue and black, ”explains Goran D. His wife had to alert rescue workers.
I’ve never had such pain in my whole life. My leg was white, blue, and black
Although a pulmonary embolism and a thrombosis in the right leg were subsequently diagnosed in a hospital – and Goran D. was therefore referred to another clinic, there was no “acute intervention,” as it is said today.at in the treatment report is called.
Astrazeneca: man loses lower legs after corona vaccination
What followed was an ordeal. Goran D. said he was operated on several times for hours. He once had a life-threatening lung attack. And yet it got worse.
When the 50-year-old woke up again, the doctors apparently gave him the dramatic news: “Mr. D., we have to amputate your lower leg!” Goran D.’s leg was then removed in an operation lasting several hours. Nine days in the intensive care unit would have followed.
Goran D. has now hired a lawyer. He should clarify two things: Compensation according to the vaccination damage law and whether a possible malpractice of the hospitals. “We are currently checking whether there has been a treatment error on the part of the hospitals, that is, whether the response was timely and correctly,” explains patient advocate lawyer Helga Willinger today. A connection with Astrazeneca’s corona vaccination is clear. *echo24.de is an offer from IPPEN.MEDIA.
List of rubric lists: © Danny Lawson / dpa